Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 42, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 28, 2006, 8:16 PM MDT for Cherry County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2006, 8:16 PM MDT (02:16 UTC)
- Expired
- May 28, 2006, 9:00 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 126 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 5:10 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 2099 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 290217
SVRLBF
NEC031-290300-
/O.NEW.KLBF.SV.W.0042.060529T0216Z-060529T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
816 PM MDT SUN MAY 28 2006
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 900 PM MDT
* AT 813 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES WEST OF MERRIMAN TO 67 MILES SOUTH OF
MERRIMAN...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF GORDON TO
ELLSWORTH...AND MOVING NORTHEAST AT 70 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
MERRIMAN BY 835 PM MDT...
ELI BY 855 PM MDT...
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
LAT...LON 4298 10207 4246 10205 4209 10201 4209 10139
4298 10144
$$
CDC1 follow-up statement
000
WWUS53 KLBF 290257
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
956 PM CDT SUN MAY 28 2006
NEC031-290306-
/O.EXP.KLBF.SV.W.0042.000000T0000Z-060529T0300Z/
CHERRY NE-
856 PM MDT SUN MAY 28 2006
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHERRY COUNTY EXPIRES
AT 900 PM MDT...
STRONG THUNDERSTORM OUTFLOW WINDS SHOULD BE DECREASING BELOW 60 MPH
BY 9 PM MDT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE. THIS PART OF
CHERRY COUNTY WILL BE CLOSELY MONITORED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
MONDAY MORNING FOR NORTHWESTERN NEBRASKA.
LAT...LON 4298 10207 4246 10205 4209 10201 4209 10139
4298 10144
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:38 PM MDT, 5 hours 38 minutes earlier.
Area forecast discussion, May 28, 2:38 PM MDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 338 PM CDT SUN MAY 28 2006 .DISCUSSION... SURFACE TROUGH EXTENDED FROM NCNTRL EAST OF ANW SOUTHWEST TO OGA AT 19Z WHILE PRIMARY COLD FRONT EXTENDED FROM SURFACE LOW IN SOUTH CENTRAL NORTH DAKOTA TO NEAR RAP AND WEST INTO NORTHERN WYOMING. SATELLITE SHOWS THINNING CLOUD SHIELD SOUTHWEST ACROSS THE PANHANDLE AND EDGING EASTWARD. MOUNTAIN WAVES EVIDENT ON IR AND VISIBLE SATELLITE IMAGERY WITH JET STREAK NOW ACROSS COLORADO TO LIFT NORTHEAST ON THE HIGH PLAINS THIS EVENING. MODEL BLEND USED FOR TONIGHT WITH HIGH BASED CONVECTION TO FORM TO THE WEST AND POSSIBLY CLIP THE FAR NORTHWEST ZONES WHILE MOVING NORTHEAST. MAIN DYNAMICS WILL LIFT NORTHEAST WITH DRIER AIR BEING DRAWN INTO SOUTHWEST NEBRASKA OVERNIGHT AS THE COLD FRONT SINKS SOUTHEAST AND EXITS FORECAST AREA MONDAY MORNING. TRENDED TEMPERATURES TOWARD THE COOLER MAV GUIDANCE WITH FEW CLOUDS AND DRIER AIR. MONDAY SURFACE HIGH PRESSURE WILL RIDGE SOUTHEAST WITH MORE SEASONABLE TEMPERATURES INTO TUESDAY AS DAYTIME HIGHS REACH INTO THE MID 70S NORTHWEST TO LOWER 80S SOUTHEAST. THE FRONT WILL STALL TO THE SOUTH INTO KANSAS MONDAY NIGHT THROUGH TUESDAY. TRENDED FORECAST TOWARD THE GFS WITH CHANCE OF PRECIPITATION TUESDAY AS JETSTREAM RETURNS SOUTH AND CONVERGENT LOW LEVEL FLOW HELP DRAW MOISTURE BACK TO THE WEST. IN THE EXTENDED FROM WEDNESDAY THROUGH SUNDAY LONG RANGE MODELS DIFFER SUFFICIENTLY TO LIMIT LARGE CHANGES IN GRIDS. LOW POPS CONTINUED WEDNESDAY NIGHT AS INCREASED JET DYNAMICS WORK WITH THE MAXIMUM HEATING OF THE DAY TO CREATE ELEVATED CONVECTION TO THE NORTHWEST THAT WILL MOVE SOUTHEAST OVERNIGHT. THEN AS THE RIDGE REBUILDS TO THE WEST AND MOVES EAST THROUGH FRIDAY DRY WITH TEMPERATURES TO AGAIN REBOUND WITH 12Z MEX NUMBERS SHOWING THIS TREND. ON FRIDAY LEE TROUGH REFORMS ON THE HIGH PLAINS AS HEIGHT FALL WITH THE APPROACH OF THE NEXT SYSTEM FROM THE WEST COAST. THE JET STREAM WILL LIFT WELL NORTH WITH ANY CONVECTION OVER THE WEEKEND TO BE MORE DIURNAL FRIDAY NIGHT INTO SATURDAY AS THE MAIN DYNAMICS SHIFT NORTHWARD INTO CANADA THEREFORE THURSDAY THROUGH SUNDAY LEFT DRY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && 19
Hazardous weather outlook, May 28, 2:33 PM MDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT SUN MAY 28 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-292045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 333 PM CDT SUN MAY 28 2006 /233 PM MDT SUN MAY 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THUNDERSTORM COVERAGE OVER WYOMING AND COLORADO IS EXPECTED TO INCREASE THIS EVENING AND AFFECT PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS EVENING AND INTO THE OVERNIGHT. MOST OF THE ACTIVITY IS EXPECTED TO BE NORTH AND WEST OF A LINE FROM VALENTINE TO CRESCENT LAKE. A FEW STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE LATE MONDAY NIGHT ACROSS CHASE...HAYES AND FRONTIER COUNTIES...AND ACROSS THE ENTIRE AREA TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:05 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| May 28, 7:39 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| May 28, 7:50 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 40 min |
| May 28, 8:25 PM MDT | Tornado Warning | LBF | Cherry, Sheridan | 35 min |
| May 28, 9:26 PM MDT | Wind Advisory | LBF | Arthur, Chase, Deuel, Garden, Grant, Keith and 1 more | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.